Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 193, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 20, 2000, 10:17 PM EDT for Guernsey County, Harrison County, Tuscarawas County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 10:17 PM EDT (02:17 UTC)
- Expired
- Sep 20, 2000, 11:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Guernsey County, OH, Harrison County, OH, Tuscarawas County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 10:30 PM EDT | Thunderstorm Wind | North Salem, OH | Thunderstorm winds downed a few large trees onto Old Twenty One Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 210218 SVRPIT OHC059-067-157-210300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1017 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GUERNSEY COUNTY IN OHIO HARRISON COUNTY IN OHIO TUSCARAWAS COUNTY IN OHIO * UNTIL 1100 PM EDT * AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES SOUTH OF DENNISON AT 1025 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:05 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 20, 9:05 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 905 PM EDT WED SEP 20 2000 DOING MY EVENING UPDATE JUST TO CLEAN UP A FEW THINGS IN THE ZONES. EVERYTHING LOOKS PRETTY MUCH ON TRACK JUST MADE A FEW ADJUSTMENTS TO TEMPS. FCSTID = 22 .PBZ... WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONE MDZ001. OH...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES OHZ039>069. WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES WVZ001>041. WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. L
In the hours before
Special weather statement, Sep 20, 9:47 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 947 PM EDT WED SEP 20 2000 OHZ039>041-048>050-057>059-068-069-210400- BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH- HARRISON OH-JEFFERSON OH-MONROE OH-MUSKINGUM OH-NOBLE OH- TUSCARAWAS OH- 947 PM EDT WED SEP 20 2000 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH EAST CENTRAL OHIO... A LINE OF STRONG THUNDERSTORMS IS MOVING THROUGH THE AREA AT ABOUT 40 MPH. THESE STORMS MAY CONTAIN STRONG GUSTY WINDS. THE STORMS ARE ASSOCIATED WITH A FAST MOVING COLD FRONT WHICH WILL SHIFT THE STRONG GUSTY WINDS FROM THE SOUTHWEST TO THE NORTHWEST. TEMPERATURES WILL FALL NOTICEABLY AFTER THE STORMS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:12 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 33 min |
| Sep 20, 9:16 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 44 min |
| Sep 20, 10:20 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 40 min |
| Sep 20, 10:27 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 33 min |
| Sep 20, 10:42 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 33 min |
| Sep 20, 11:00 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 45 min |
| Sep 20, 11:23 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.